Arkansas, 2013

Excessive Heat in Arkansas, June 26 to 27, 2013

June 26 to 27, 2013 · NWS TSA · 3 events in 3 counties and zones

Unseasonably hot temperatures combined with very high humidity resulted in excessive heat across west central Arkansas. Temperatures climbed into the mid 90s to near 100 and heat index values ranged from 105 to 110 degrees.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Unseasonably hot temperatures combined with very high humidity resulted in excessive heat across west central Arkansas. Temperatures climbed into the mid 90s to near 100 and heat index values ranged from 105 to 110 degrees. Very little relief was realized at night with temperatures only falling into the mid 70s to near 80.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 2:21 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 2:21 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT WED JUN 26 2013

.DISCUSSION...
EXCESSIVE HEAT WILL BE THE MAIN CONCERN OVER THE NEXT COUPLE OF DAYS
BEFORE A PATTERN CHANGE RETURNS THE REGION TO A PERIOD OF SLIGHTLY
BELOW SEASONAL AVERAGE TEMPERATURES.

A STRONG UPPER RIDGE BUILDING ACROSS THE SOUTHERN PLAINS SHOWS NO
SIGNS OF RELENTING. TEMPERATURES WILL CONTINUE WELL ABOVE SEASONAL
AVERAGES THROUGH FRIDAY... BOTH DURING THE DAY AND OVERNIGHT.
TEMPERATURES SHOULD TOP THE CENTURY MARK IN A FEW LOCATIONS THURSDAY
AFTERNOON. LOW LEVEL MOISTURE IS EXPECTED TO REMAIN ESPECIALLY HIGH
DURING THIS TIME PERIOD AS WELL... WHICH WILL PRODUCE AFTERNOON HEAT
INDICES BETWEEN 105 AND 110 ACROSS MUCH OF THE CWA. IN ADDITION... A
LARGE PORTION OF THE AREA WILL NOT COOL BELOW 75 DEGREES OVERNIGHT.

DEWPOINTS WILL BE THE CONTROLLING FACTOR THROUGH FRIDAY. THE CURRENT
FORECAST IS FOR DEWPOINTS TO REMAIN ABOVE 70 DEGREES DURING THE
AFTERNOON BOTH TODAY AND THURSDAY. IF THIS VERIFIES... IT WILL
CREATE DANGEROUS HEAT CONDITIONS. THIS PROLONGED PERIOD OF EXCESSIVE
HEAT WITH LITTLE COOLING RELIEF DURING THE OVERNIGHT HOURS WILL MEET
CRITERIA FOR AN EXCESSIVE HEAT WARNING... SO WILL GO AHEAD WITH THAT
FOR THIS MORNINGS FORECAST PACKAGE. IN FACT... SINCE MINIMUMS THIS
MORNING WILL REMAIN ABOVE 75 DEGREES FOR MUCH OF THE AREA... WILL
HAVE THIS IN EFFECT FROM THIS MORNING AND EXTEND IT THROUGH
FRIDAY AFTERNOON.

AN UNSEASONABLY STRONG UPPER TROUGH AND ASSOCIATED COLD FRONT IS
EXPECTED TO PROVIDE SOME RELIEF FROM THE HEAT BEGINNING FRIDAY. THE
RELIEF WILL NOT BE IMMEDIATE... BUT AS DRIER POST-FRONTAL AIR
FILTERS INTO THE REGION CONDITIONS WILL SLOWLY IMPROVE. BY THE EARLY
PART OF NEXT WEEK... HIGHS ONLY IN THE 80S WITH OVERNIGHT LOWS IN
THE 60S WILL BE COMMON ACROSS MOST OF THE CWA.

UNFORTUNATELY... PRECIPITATION CHANCES WITH THE APPROACHING SYSTEM
APPEAR TO BE MINIMAL. HAVE CURRENTLY ONLY BEEN ABLE TO JUSTIFY A
SLIGHT CHANCE ACROSS THE NORTHEASTERN THIRD OF THE FORECAST AREA FOR
THURSDAY NIGHT INTO FRIDAY MORNING WITH FRONTAL PASSAGE. ANOTHER...
PERHAPS BETTER CHANCE FOR PRECIPITATION WILL BE OVERNIGHT SATURDAY
NIGHT INTO EARLY SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   97  77 100  78 /  10   0   0  20
FSM   97  75 100  78 /  10   0   0  10
MLC   96  76  99  77 /   0   0   0  10
BVO   98  74 101  75 /  10  10   0  20
FYV   94  72  96  73 /  10  10   0  20
BYV   95  73  95  73 /  10  10   0  20
MKO   96  75  99  76 /  10   0   0  10
MIO   97  75  99  76 /  10  10  10  20
F10   95  76  99  77 /  10   0   0  10
HHW   96  76  98  76 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...69
LONG TERM....06
Hazardous weather outlook, Jun 26, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUN 26 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED JUN 26 2013

...EXCESSIVE HEAT WILL IMPACT THE REGION THROUGH FRIDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...LATE MORNING.

DISCUSSION...
UNSEASONABLY HOT TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN
DANGEROUS CONDITIONS TODAY WITH AFTERNOON HEAT INDEX VALUES
REACHING 105 TO 110 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR
PORTIONS OF THE REGION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DANGEROUSLY HOT WEATHER WILL CONTINUE THURSDAY AND FRIDAY ACROSS
MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS AS UNSEASONABLY
HOT TEMPERATURES AND HIGH HUMIDITY CONTINUE TO PRODUCE HEAT INDEX
VALUES IN THE 105 TO 110 DEGREE RANGE. LITTLE RELIEF IS EXPECTED
AT NIGHT WITH TEMPERATURES ONLY FALLING TO 75 TO 80 DEGREES.
MILDER CONDITIONS ARE EXPECTED LATE THIS WEEKEND THROUGH THE
MIDDLE OF NEXT WEEK AS A COUPLE COLD FRONTS MOVE THROUGH THE
REGION BRINGING COOLER AND DRIER AIR INTO THE SOUTHERN PLAINS.
THERE IS A CHANCE OF THUNDERSTORMS WITH THE FRONTAL PASSAGES THURSDAY
NIGHT AND AGAIN SATURDAY NIGHT WITH LIMITED POTENTIAL FOR SEVERE
WEATHER BOTH PERIODS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Event by event

3 excessive heat. Local standard time, as filed.

Excessive Heat, Crawford

When
June 26, 4:00 AM CST to June 27, 8:00 PM CST
Where
Crawford forecast zone
Reported by
Official NWS Observations

Excessive Heat, Franklin

When
June 26, 4:00 AM CST to June 27, 8:00 PM CST
Where
Franklin forecast zone
Reported by
Official NWS Observations

Excessive Heat, Sebastian

When
June 26, 4:00 AM CST to June 27, 8:00 PM CST
Where
Sebastian forecast zone
Reported by
Official NWS Observations

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 465619, 465620, 465621.